Alert archive / Massachusetts / Flash Flood Watches in 2013
Flash Flood Watch 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jul 8, 2013, 4:20 AM EDT for 6 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Jul 8, 2013, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2013, 4:20 AM EDT (08:20 UTC)
- In effect from
- Jul 8, 2013, 11:00 AM EDT
- Expired
- Jul 8, 2013, 7:08 PM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 91 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WGUS61 KBOX 080820 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 420 AM EDT MON JUL 8 2013 ...THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING... .THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY TONIGHT...BRINGING LOCALLY HEAVY DOWNPOURS AND A RISK OF FLASH FLOODING. CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-081630- /O.NEW.KBOX.FF.A.0005.130708T1500Z-130709T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...CHARLEMONT...GREENFIELD...ORANGE...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 420 AM EDT MON JUL 8 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH MIDNIGHT TONIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT AND TOLLAND CT. IN MASSACHUSETTS...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...NORTHERN MIDDLESEX MA... NORTHERN WORCESTER MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN SOUTHERN NEW HAMPSHIRE... CHESHIRE NH...EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * FROM 11 AM EDT THIS MORNING THROUGH MIDNIGHT TONIGHT * SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. LOCAL RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * HEAVY RAIN COULD LEAD TO FLOODING OF URBAN AND POOR DRAINAGE AREAS. FAST RESPONDING STREAMS AND RIVERS COULD OVERFLOW THEIR BANKS. ROADS ADJACENT TO FAST RESPONDING STREAMS COULD EXPERIENCE WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
450 WGUS61 KBOX 081412 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1012 AM EDT MON JUL 8 2013 ...THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING... .THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY TONIGHT...BRINGING LOCALLY HEAVY DOWNPOURS AND A RISK OF FLASH FLOODING. CTZ004-MAZ005-006-012-090000- /O.EXA.KBOX.FF.A.0005.130708T1500Z-130709T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM... LOWELL...LAWRENCE...MILFORD...WORCESTER 1012 AM EDT MON JUL 8 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHERN CONNECTICUT AND MASSACHUSETTS...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...SOUTHERN WORCESTER MA AND WESTERN ESSEX MA. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. LOCAL RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * HEAVY RAIN COULD LEAD TO FLOODING OF URBAN AND POOR DRAINAGE AREAS. FAST RESPONDING STREAMS AND RIVERS COULD OVERFLOW THEIR BANKS. ROADS ADJACENT TO FAST RESPONDING STREAMS COULD EXPERIENCE WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-090000- /O.CON.KBOX.FF.A.0005.130708T1500Z-130709T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...CHARLEMONT...GREENFIELD...ORANGE...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 1012 AM EDT MON JUL 8 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT AND TOLLAND CT. IN MASSACHUSETTS... EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. LOCAL RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * HEAVY RAIN COULD LEAD TO FLOODING OF URBAN AND POOR DRAINAGE AREAS. FAST RESPONDING STREAMS AND RIVERS COULD OVERFLOW THEIR BANKS. ROADS ADJACENT TO FAST RESPONDING STREAMS COULD EXPERIENCE WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUNTEN
670 WGUS61 KBOX 082022 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EDT MON JUL 8 2013 ...THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN THIS EVENING... .THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NEW ENGLAND EARLY TONIGHT...BRINGING LOCALLY HEAVY DOWNPOURS AND A RISK OF FLASH FLOODING. CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-090400- /O.CON.KBOX.FF.A.0005.000000T0000Z-130709T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE 422 PM EDT MON JUL 8 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN FRANKLIN MA... EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...SOUTHERN WORCESTER MA...WESTERN ESSEX MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * UNTIL MIDNIGHT EDT TONIGHT * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON. THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. LOCAL RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * HEAVY RAIN COULD LEAD TO FLOODING OF URBAN AND POOR DRAINAGE AREAS. FAST RESPONDING STREAMS AND RIVERS COULD OVERFLOW THEIR BANKS. ROADS ADJACENT TO FAST RESPONDING STREAMS COULD EXPERIENCE WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUNTEN
586 WGUS61 KBOX 082308 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 708 PM EDT MON JUL 8 2013 CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-090015- /O.CAN.KBOX.FF.A.0005.000000T0000Z-130709T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE 708 PM EDT MON JUL 8 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE HAS BEEN CANCELLED. ISOLATED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE THIS EVENING ACROSS SOUTHERN NEW ENGLAND. WHILE SOME OF THE STRONGER THUNDERSTORMS AND SHOWERS WILL PRODUCE BRIEFLY HEAVY RAINFALL... SIGNIFICANT FLASH FLOODING IS NO LONGER EXPECTED. $$ BELK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 4:00 AM EDT, 20 minutes earlier.
Area forecast discussion, Jul 8, 4:00 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT MON JUL 8 2013
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH INTO NORTHERN NEW ENGLAND TODAY.
THE FRONT WILL WASH OUT AS IT CROSSES THE REGION
TUESDAY...FOLLOWED BY A WARM FRONT ALLOWING FOR MORE WIDESPREAD
PRECIPITATION ON WEDNESDAY. TEMPERATURES WILL BE LESS HOT...BUT
THE HUMIDITY WILL LINGER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THROUGH 6 AM...
VARIABLE AMOUNT OF SKY COVER OVER SOUTHERN NEW ENGLAND AND
UPSTREAM. MOST OF THE CLOUDS ARE NORTH OF THE MASS PIKE...BUT SOME
TO THE SOUTH AS WELL. THIS AND PATCHY FOG WILL BE WITH US THROUGH
SUNRISE.
TODAY...
HUMID AIRMASS COVERS THE EASTERN USA WITH DEWPOINTS UPPER 60S TO
LOWER 70S. THE ACTUAL CHANGE IN AIRMASS EXTENDS ACROSS CANADA AND
INTO THE NORTHERN PLAINS...THUS DESCRIBING THE ACTUAL FRONTAL
BOUNDARY. MODELS SHOW THIS ACROSS MAINE/NH/VT/NRN NY TODAY.
UPPER RIDGE THAT BROUGHT THE HOLIDAY HEAT TO OUR AREA IS NOW
SHIFTING SOUTH. LOW PRESSURE THAT WAS TRAPPED OVER THE MIDWEST IS
NOW EJECTING THROUGH THE GREAT LAKES AND WILL CROSS NEW ENGLAND
TONIGHT. THE SUPPORTING UPPER JET MOVES TO THE NEW YORK/NEW
ENGLAND BORDER AROUND MIDDAY AND ACROSS OUR AREA THIS AFTERNOON
AND EARLY TONIGHT. THIS WILL PROVIDE UPPER LEVEL VENTING.
MEANWHILE THE SURFACE WILL FEATURE A TROUGH THAT WILL GENERATE LOW
LEVEL CONVERGENCE AND LIFT.
MEANWHILE...CLOUDS OVER THE REGION WILL THIN THIS MORNING AS THE
SUN GOES TO WORK. THIS WILL ALLOW FOR DAYTIME HEATING NEAR THE
SURFACE EVEN AS THE UPPER TROUGH/S COLD POOL ADVECTS IN WITH A 4C
COOLING OF TEMPS ALOFT. THIS WARMING/COOLING COUPLET WILL
DESTABILIZE THE AIRMASS. MODEL SURFACE BASED CAPES REACH 1500-2000
J/KG. 850 MB WINDS ARE BORDERLINE AT BEST TODAY...BUT 500 MB WINDS
ARE MUCH BETTER WITH FORECAST VALUES AT 40-50 KNOTS.
PRECIPITABLE WATER VALUES CONTINUE IN THE 1.5 TO 2 INCH RANGE.
INSTABILITY/MECHANICAL FORCING/LOTS OF WATER. EXPECT
SHOWERS/TSTMS WITH POTENTIAL FOR HEAVY DOWNPOURS...AND CAN/T RULE
OUT SOME STRONG WIND GUSTS. WE WILL USE LIKELY POPS BOSTON-
PROVIDENCE AND NORTHWEST...STRONG CHANCE POPS FARTHER SOUTHEAST.
850 MB TEMPS 16-17C WITH GOOD MIXING...SO MAX TEMPS SHOULD REACH
85-90F. SPOTS THAT MIX DEEPER THAN 850 MB MAY EKE OUT AN EXTRA
DEGREE OR TWO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
THE SURFACE TROUGH SHIFT EAST BUT THE UPPER SHORTWAVE AND COLD
POOL LINGER OVERHEAD. SO WE WILL SLOWLY WIND DOWN THE SHOWERS
OVERNIGHT. CONTINUED WARM AND HUMID WITH THE COLD FRONT EITHER
OVERHEAD OR JUST TO OUR NORTH. HUMIDITY AND LIGHT WINDS WILL ALLOW
FOR ANOTHER NIGHT OF PATCHY FOG.
TUESDAY...
THE SHORTWAVE AND REMAINS OF THE COLD POOL WILL STILL BE IN THE
NEIGHBORHOOD ALONG THE EAST MASSACHUSETTS COAST. SOME SIGNS IN THE
UPPER FLOW OF ANOTHER SHORTWAVE MOVING THROUGH DURING THE DAY.
WIND FIELDS ARE LESS THAN THOSE OF TODAY. BUT ENOUGH INSTABILITY
AND MECHANICAL LIFT TO SUPPORT CHANCE POPS DURING THE
DAY...DIMINISHING LATE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* WARM AND HUMID CONDITIONS CONTINUE THROUGH MOST OF THIS WEEK
* A BETTER CHANCE FOR MORE WIDESPREAD SHOWERS AND STORMS WED-FRI
OVERVIEW AND MODEL PREFERENCES...
LONG RANGE GUIDANCE SUITE CONTINUES TO SHOW RELATIVELY DECENT
AGREEMENT REGARDING THE LONG TERM SETUP BUT HAVE DISAGREEMENTS IN
THE LATE WEEK/WEEKEND TIMEFRAME REGARDING THE AMPLITUDE OF THE
FLOW PATTERN. WPC CONTINUES TO FAVOR THE ECENS MEAN...WHICH WITH
THIS LATEST SET OF MODEL RUNS...HAS SUPPORT FROM BOTH THE GEFS
MEAN AND EVEN THE OPERATIONAL GFS TO SOME EXTENT WHILE THE ECMWF
OPERATIONAL RUN APPEARS TO BE THE MORE MERIDIONAL OUTLIER.
THEREFORE...TO KEEP CONSISTENCY GIVEN THE LOWER CONFIDENCE IN THE
EXACT SET UP BY NEXT WEEKEND...WILL CONTINUE TO BASELINE GRIDS
WITH THE ECENS VIA THE WPC...WITH BIT OF THE LATEST GFS GIVEN THE
AGREEMENT.
WHAT APPEARS TO BE OCCURRING IS A GRADUAL SHIFT FROM NEARLY ZONAL
FLOW ON THE PERIPHERY OF CONUS WIDE RIDGING...TO A MORE AMPLIFIED
PATTERN FEATURING A WRN CONUS BUILDING RIDGE...A DEEPENING ERN
CONUS TROF/CUTOFF AND ANOTHER BUILDING WRN ATLANTIC RIDGE WITH
BERMUDA HIGH. THE BIGGEST QUESTION REGARDING OUR WX WILL BE
DEPENDENT ON WHETHER OR NOT THE ERN CONUS TROF IS ALLOWED TO FULLY
CUTOFF AND HOW DEEP IT GETS. THE PREFERRED ECENS SOLUTION DOES
SUGGEST THAT A WEAK CUTOFF WILL FORM IN THE LATE FRI INTO SATURDAY
TIMEFRAME...ALLOWING FOR ANOTHER NEARLY STATIONARY S-N ORIENTED
FEED OF MOISTURE...A STALLED COASTAL BOUNDARY...AND WEAK WAVES
SLIDING ALONG THE BOUNDARY. WHILE CONFIDENCE IN TIMING AND
STRENGTH OF ANY ONE OF THE WAVES IS LOW...THE STALLED BOUNDARY AND
SOUTHERLY MOISTURE FEED SUGGESTS THAT MUCH OF THE WEEKEND NOW
LOOKS TO BE WET AND UNSETTLED ONCE AGAIN...UNTIL THE RETROGRADING
WRN ATLANTIC RIDGE AND ASSOCIATED BERMUDA HIGH CAN SLIDE BACK TO
THE W. THIS SUGGESTS A FAIRLY SIMILAR PATTERN TO WHAT OCCURRED
EARLY LAST WEEK...WET AND HUMID INITIALLY TRANSITIONING TO A MORE
HOT AND HUMID PATTERN ONCE THE BERMUDA HIGH REGAINS CONTROL. ONE
OTHER POINT OF NOTE...IS THAT WHATEVER REMAINS OF THE NEWLY
MINTED TS CHANTAL...MAY EFFECT THE MOISTURE PLUME THAT DEVELOPS
AHEAD OF THE TROF AND INTO SRN NEW ENGLAND. SO...AS MENTIONED
BEFORE...THERE ARE STILL SEVERAL PLAYERS TO COME IN LINE YET...BUT
AT THIS TIME...GIVEN THE AT LEAST REASONABLE AGREEMENTS...WILL
TREND GRIDS TOWARD THIS OVERALL THINKING.
DETAILS...
TUE NIGHT INTO WED...
ANY CONVECTION THAT WAS ALLOWED TO FIRE WITHIN THE WEAK UPPER LVL
RIDGE ON TUE IS EXPECTED TO COME TO AN END TUE NIGHT WITH A PERIOD
OF GENERALLY DRY CONDITIONS INTO THE EARLY DAY WED. DURING THE DAY
WED...A SFC WARM FRONT WILL APPROACH THEN CROSS THE REGION LATE IN
THE DAY. WILL BE CONTINUING WITH CHANCE /AND POSSIBLY EVEN NEAR
LIKELY/ POPS WITH THIS FEATURE. THIS IS PRIMARILY DUE TO DEEP
MOISTURE AND SOME CONDITIONAL INSTABILITY IN MODEL SOUNDINGS ALONG
WITH THE FRONT COMBINED WITH THE LIFT AND SHEAR TYPICALLY
COINCIDENT WITH THESE WARM FRONTS. THE KEY TO HOW MUCH/STRONG ANY
POTENTIAL CONVECTION WILL BE IS DEPENDENT SOMEWHAT ON THE EARLY
MORNING CLOUD COVER...WHICH MAY BE NEAR BKN-OVC GIVEN REMNANT
CONVECTIVE DEBRIS.
THU AND FRI...
THERE ARE TIMING ISSUES HERE LIKELY DUE TO THE DIFFERENCES
REGARDING HOW DEEP A POTENTIAL ERN CONUS CUTOFF IS ALLOWED TO GET.
HOWEVER...DO EXPECT A SLOWING COLD FRONT TO SLIDE ACROSS THE
REGION FROM THE W...POTENTIALLY STALLING IN THE NEAR VICINITY OF
THE S COAST BY FRI. INITIALLY...GIVEN IT APPEARS MUCH OF SRN NEW
ENGLAND WILL BREAK INTO THE WARM SECTOR AHEAD OF THIS FRONT...IT
APPEARS INSTABILITY WILL BE ENOUGH TO SUPPORT SOME CONVECTION WITH
DECENT SHEAR AND VERY HIGH /NEAR 2.0 INCHES AGAIN/ PWAT VALES. THE
HIGHER POTENTIAL FOR STRONGER CONVECTION APPEARS TO BE THU
ESPECIALLY IF THE SLOWER SOLUTION IS CORRECT SINCE IT WILL ARRIVE
LATE IN THE DAY AND THE THE FRONT WILL STALL AND LIKELY LEAVE A
REMNANT CLOUD SHIELD INTO FRI...LIMITING DESTABILIZATION.
HOWEVER...THE PERIOD LOOKS TO BE WET WITH SOME DRYING POSSIBLE
FROM NW TO SE AS THE DRIER AIR BEHIND THE FRONT FILTERS IN. IT/S
DIFFICULT TO SAY HOW QUICKLY THIS WILL OCCUR...SO WILL BE KEEPING
MOSTLY CHANCE TO SLIGHT CHANCE POPS AROUND THE REGION THROUGH THE
PERIOD. TEMPS WILL TRANSITION TO LIKELY ABOVE NORMAL TO NEAR-
SLIGHTLY ABOVE NORMAL...BUT HUMIDITY WILL REMAIN HIGH.
THIS COMING WEEKEND...
A FAIR AMOUNT OF UNCERTAINTY REGARDING SENSIBLE WX DETAILS THIS
PERIOD WHICH WILL BE STRONGLY DEPENDENT ON WHERE A S-N MOISTURE
STREAM AND LOW LVL FRONT ULTIMATELY SET UP. DESPITE THE UPPER LVL
SIMILARITIES BETWEEN THE ECENS AND GFS HERE...THEIR SFC FEATURES
ARE IN DISPUTE. SHOULD THE FRONT AND MOISTURE STREAM HOLD CLOSER
TO THE COASTLINE /MORE SIMILAR TO ECENS/ THE PERIOD WOULD LIKELY
BE WET...WITH WEAK WAVES OF LOW PRES RIDING S-N ALONG THE FRONT.
THE GFS IS A BIT DRIER BECAUSE IT IS QUICKER ALLOWING FOR THE
RETROGRADING BERMUDA HIGH TO ONCE AGAIN INFLUENCE THE WX. WILL AT
LEAST BE SUGGESTING SOME POPS THROUGH THE PERIOD AS EVEN THE DRIER
GFS WOULD SUGGEST THE POSSIBILITY OF DIURNAL CONVECTION WHILE THE
ECENS WOULD BE MORE BROADLY WET.
EARLY NEXT WEEK...
ONCE AGAIN A FAIR AMOUNT OF UNCERTAINTY...BUT SHOULD THE BERMUDA
HIGH AND WRN ATLANTIC RIDGE BEGIN TO SLIDE W WITH TIME...A
TRANSITION TOWARD HOTTER WX IS POSSIBLE.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM...TODAY THROUGH TUESDAY...
THROUGH 12Z...
FOG AND STRATUS ALONG THE CAPE AND ISLANDS. THIS WILL LINGER
OVERNIGHT AND THEN THIN AFTER SUNRISE. CIGS BELOW 500 FEET AND
VSBYS 2-4 MILES WITH POCKETS OF 1/4 MILE DENSE FOG ESPECIALLY
AROUND NANTUCKET. PATCHES OF FOG ELSEWHERE WITH VSBYS 3-5 MILES.
DEBRIS CLOUDS FROM NY SHOWERS/TSTMS WILL MOVE OVERHEAD THROUGH
SUNRISE...ALL VFR.
TODAY...
COLD FRONT STALLS OVER NORTHERN NEW ENGLAND WHILE DISTURBANCES RUN
ALONG IT. THESE DISTURBANCES WILL GENERATE SHOWERS AND TSTMS
ACROSS SOUTHERN NEW ENGLAND GENERALLY THIS AFTERNOON AND EVENING.
CONDITIONS WILL GENERALLY BE VFR BUT WITH LOWER CIGS AND VSBYS IN
ANY TSTMS. SHOWERS AND STORMS WILL HAVE HEAVY DOWNPOURS...AND A
FEW MAY PRODUCE STRONG/DAMAGING WIND GUSTS.
TONIGHT...
SHOWERS/TSTMS CONTINUE EARLY AT NIGHT AND THEN DIMINISH. ONCE
AGAIN AREAS OF FOG/LOW CLOUDS ALONG THE SOUTH COAST ESPECIALLY THE
CAPE AND ISLANDS. PATCHY FOG WITH REDUCED CIGS/VSBYS ALSO POSSIBLE
INLAND.
TUESDAY...
ANOTHER DISTURBANCE RIDES ALONG THE STALLED FRONT AND BRINGS
ANOTHER ROUND OF SHOWERS/TSTMS. AS WITH TODAY...CONDITIONS WILL
GENERALLY BE VFR BUT WITH TSTMS GENERATING LOWER CIGS/VSBYS.
KBOS AND KBDL TERMINALS...MODERATE CONFIDENCE IN TAF. WITH
CERTAINTY ON TRENDS BUT LOW CONFIDENCE ON TIMING SPECIFICS. HAVE
VCTS MENTION FOR THE MONDAY AFTERNOON PERIOD.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
CONTINUED HIGH CONFIDENCE IN OVERALL TRENDS BUT LOWER CONFIDENCE
IN EXACT TIMING OF ANY LOWER CATEGORIES THROUGH THE PERIOD.
LITTLE CHANGE IN THE EXPECTED CONDITIONS WITH THIS UPDATE.
MAINLY VFR IS EXPECTED UNTIL AT LEAST WEDNESDAY. THE ONLY CAVEATS
WILL BE THE THREAT FOR OVERNIGHT MVFR/IFR CONDITIONS IN LOCALIZED
FOG AND AN OCCASIONAL MVFR VSBY/CIG IN ISOLATED SHOWERS/T-STORMS
DURING THE AFTERNOONS/EVENINGS. THESE WILL BE VERY LOCALIZED AND
ARE NOT EXPECTED TO AFFECT ALL AIRPORTS.
A STRONGER SYSTEM MAY ALLOW FOR MORE WIDESPREAD MVFR/IFR
CONDITIONS WEDNESDAY THROUGH THURSDAY WITH MORE WIDESPREAD
RAINFALL. THESE CONDITIONS LIKELY TO LINGER INTO FRIDAY AS A COLD
FRONT APPROACHES FROM THE WEST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM... MODERATE TO HIGH CONFIDENCE.
TODAY THROUGH TUESDAY...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.
HUMID AIR AND LIGHT FLOW WILL ALLOW EARLY MORNING FOG THIS MORNING
WHICH SHOULD LIFT BY MIDDAY. A DISTURBANCE MOVING ACROSS NEW
ENGLAND WILL BRING SHOWERS AND THUNDERSTORMS MAINLY THIS
AFTERNOON AND EARLY TONIGHT. THESE WILL BRING LOCALLY HEAVY
DOWNPOURS...AND A FEW THUNDERSTORMS COULD GENERATE WIND GUSTS IN
EXCESS OF 35 KNOTS.
FOG POTENTIAL RETURNS TONIGHT AND EARLY TUESDAY. THEN ANOTHER
DISTURBANCE WILL BRING ANOTHER CHANCE OF SHOWERS/TSTMS ON TUESDAY.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
MODERATE CONFIDENCE THROUGH THE PERIOD.
THROUGH EARLY WEDNESDAY...CONDITIONS GENERALLY REMAIN BELOW
SMALL CRAFT THRESHOLDS. SOME FOG MAY LEAD TO LOW VSBYS
PARTICULARLY LATE TUE NIGHT.
LATE WEDNESDAY INTO FRIDAY...A STRONGER LOW PRESSURE WILL PASS
WELL N AND W OF THE WATERS. HOWEVER...SW WINDS WILL INCREASE AND
MAY REACH 25 KT AT TIMES. SEAS SHOULD BUILD THROUGH THIS PERIOD.
THE BEST CHANCE FOR 5 FOOT PLUS SEAS WILL BE ACROSS THE OCEAN
WATERS AND NEARSHORE WATERS SOUTH OF RI AND THE ISLANDS. SMALL
CRAFT ADVISORIES MAY BE NEEDED.
&&
.HYDROLOGY...
THUNDERSTORMS WITH LARGER SCALE SUPPORT AND A VERY HUMID AIRMASS
TO DRAW FROM. AREAS THAT HAVE HAD HEAVY DOWNPOURS RESULTING IN
FLASH FLOODING. BOTH OF THESE REASONS PLAY INTO OUR DECISION TO
ISSUE A FLASH FLOOD WATCH. THE AREA WILL EXTEND FROM SOUTHERN NH
THROUGH THE CT VALLEY AND BERKSHIRE/LITCHFIELD EAST SLOPES. THE
TIME WILL BE THE PERIOD OF EXPECTED CONVECTION...ROUGHLY 11 AM TO
MIDNIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR CTZ002-003.
MA...FLASH FLOOD WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR MAZ002>004-008>011-026.
NH...FLASH FLOOD WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NHZ011-012-015.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...WTB/DOODY
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...WTB/DOODY
MARINE...WTB/DOODY
HYDROLOGY...STAFFHazardous weather outlook, Jul 8, 4:14 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 414 AM EDT MON JUL 8 2013 CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-090815- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 414 AM EDT MON JUL 8 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ASIDE FROM THE THREAT FOR FLASH FLOODING...THERE IS THE POSSIBILITY THAT SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE TODAY. STRONG GUSTY WINDS AND HAIL WILL BE THE PRIMARY THREATS ASIDE FROM THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE LOW PROBABILITY OF OCCASIONAL HEAVY RAINFALL FROM WED INTO FRI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CTZ004-MAZ005>007-012>024-RIZ001>007-090815- WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 414 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POSSIBILITY OF SOME STRONG TO SEVERE THUNDERSTORMS TODAY. HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING IS THE PRIMARY THREAT...BUT SOME STRONG GUSTY WINDS AND HAIL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE LOW TO MODERATE PROBABILITY OF DENSE FOG DURING THE OVERNIGHT HOURS ALONG SOUTH COASTAL REGIONS LATE TUESDAY NIGHT AND WEDNESDAY NIGHT. THERE IS THE LOW PROBABILITY OF OCCASIONAL HEAVY RAINFALL FROM WED INTO FRI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230>237-250-251-254>256-090815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 414 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DENSE FOG IS POSSIBLE...PARTICULARLY OVER THE SOUTHERN WATERS FROM LATE TUE INTO THU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:19 PM EDT | Special Weather Statement | BOX | Essex | 41 min |
| Jul 8, 7:42 PM EDT | Special Weather Statement | BOX | Norfolk | 48 min |
| Jul 8, 7:57 PM EDT | Special Weather Statement | BOX | 48 min |
Nearby
Flash Flood Watches in Massachusetts, 2013Flash Flood Watches in New Hampshire, 2013Flash Flood Watches in Connecticut, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.